MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Hemoptysis (1887); Hemorrhage/Blood Loss/Bleeding (1888); Hematemesis (4478)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, the single use guide sheath kit was used during guided sheath procedure.The patient's condition "suddenly changed when the lungs were being lavaged after the biopsy." the patient "vomited a lot of blood." additional information obtained that bleeding occurred, causing a 1-hour delay for hemostasis.The procedure was then completed.The hospital commented that there was no problem with the olympus product and the biopsy itself.Further information received that confirmed no change to open surgery.Per the customer, there was a "possibility that the blood was aspirated because it took some time to aspirate after hemoptysis; the bleeding was probably from the biopsy site." the patient recovered well and appeared to be able to communicate the day after the procedure.
 
Additional Manufacturer Narrative
This report is related to patient identifiers: (b)(6).The evaluation of the event is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out (e1 and g2).A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the subject device was not returned, and a specific root cause could not be identified.The event can be prevented by following the instructions for use which state: "before use, prepare and inspect the instruments as instructed below.Should any irregularity be observed, do not use the instrument but use a spare instead.Damage or irregularity may compromise patient or operator safety by posing an infection-control risks, tissue irritation, perforation, bleeding or mucous membrane damage, and may result in more severe equipment damage." "do not force the distal end of the insertion portion against body cavity tissue.This could cause patient injury, such as punctures, hemorrhages or mucous membrane damage." "do not force the distal end of the insertion portion against body cavity tissue.If you press the instrument¿s cup too hard against tissue in an attempt to take a sample more than needed, the risk of perforation increase.Do not take more than needed." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18956590
Report Number9614641-2024-00749
Device Sequence Number13097862
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberK-201
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BF-P290 SERIAL (B)(6); CLV-290; CV-290; UM-S20-17S
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale